I had pinguecula removal surgery using the amniotic membrane graft technique with fibrin glue on the medial side of both eyes about a month and a half ago from Dr. Gulani. My eyes are more white than they were before, but now I have Granuloma (granulation tissue) poking out in both my eyes. My doctor said this happens in 3% of his patients...Just my luck. So I am back on steroid drops to try and shrink the granuloma. I know that being on steroid dops for a long time can cause Glaucoma. I also know that if I get it removed, it could grow back... Is there any hope for me? What are my options?
The steroid drops or a steroid injection would be the initial therapy to treat the granuloma. As long as you are getting your eye pressure checked periodically and it is maintained in the normal range, glaucoma is not an issue. If the pressure is high, additional pressure-lowering medication can be added while you are still on the steroid drops. Glaucoma only occurs if your eye pressure is above normal for a prolonged period of time so the steroid drop itself doesn't cause glaucoma, only its side effect of high pressure if you happen to be a steroid responder.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.